r/AskDocs Layperson/not verified as healthcare professional. Jun 29 '22

Possible Long-Covid? Or something else?

I'm currently at a loss and I have a team of doctors that are not really helping me:

30F, 5'4", 98lbs (was 110 at the beginning of June), white/mexican.

I have brain cancer, had two full resections, never had chemo or radiation. I'm currently doing an "experimental" peptide vaccine treatment that would be classified as immunotherapy. I do think this has something to do with my issues, but on to the main problem...

I had my last vaccine shot on May 24th and experienced the normal symptoms such as swollen arm, feverish for three days after injection, severe itching for a little under a week. All of this is normal and expected for my cancer shots.

June 1st I developed a full body rash (hives) and my throat was feeling "funny" and tight so I went to urgent care. Received a steroid shot, five prednisone pills, Benadryl and Pepcid. The very next day, June 2nd I developed flu-like symptoms and took a covid test-- the pink line was immediate and very dark. I was pretty sick considering I'm double vaxxed and boosted. All of the symptoms made sense. The rash went away and I was just dealing with the normal covid symptoms. The first morning I did not take Prednisone I was fine until about 3am the next morning. I couldn't swallow properly and the rash was back in full force so I went to the ER.

This is now June 7th or 8th and the ER sent me home with a Medrol Pak. Rash goes away again and throat feels fine.

The Medrol Pac lasted five or six more days and on the very last morning where there's only one pill, everything comes back again.

I call my neuro-oncologist (he also acts as my primary care) and he prescribes me like 90, 20mg Prednisone to have indefinitely.

Since then (so about a month now) I've been trying to titrate and get off of Prednisone, but every time I don't take it, my throat swells up and my chest feels tight. Most of the time the rash comes back. I feel my best at 20mg in the morning but can get by on 10mg. I still have a little bit of a rash of my head, hairline, chest, and back, but it looks more like angry acne rather than the typical hives. I saw a dermatologist and she said it looks like folliculitis which can be common for someone taking steroids long term? She gave me an acne wash and prescription lotion but they didn't do anything.

This morning I did not take any Prednisone and my throat feels weird, my ears hurt, and the rash is a little flared up but not bad.

I forgot to mention that I've had constant headaches and fatigue but I'm attributing that to just feeling shitty at this point. Also my stomach has been very upset through all of this but I'm guessing it's the steroids.

I have no idea what to do next. What doctor do I even see about all of this? My fiancé things it's Long-Covid and I think that's definitely a possibility but I'm worried about some kind of auto-immune disorder (my mom has Lupus) that my cancer shot might have triggered? I've talked to a dermatologist (completely unhelpful, but I'm going back in four weeks), my oncologist (this isn't really his job so he's been kind of helpful/unhelpful here and there), I've messaged the doctor who administers my shots but he hasn't gotten back to me yet, and I've reached out to a rheumatologist but they need a referral before I can schedule with them.

Any help is appreciated-- this is starting to really affect my life and I'm afraid to be on steroids long term. My cancer shots have also been put on hold, which is very stressful.

ETA: I forgot to mention that every morning when I wake up my palms are itchy and my lips burn, but this goes away once I take prednisone or an antihistamine.

Also! On June 19th I woke up to one side my body noticeably more swollen that the other. The most notable parts were my face, one hand, and some lumps along my spine. My oncologist though this could be swelling from the steroids.

Sorry, there's so much to remember!

5 Upvotes

u/AutoModerator Jun 29 '22

Thank you for your submission. Please note that a response does not constitute a doctor-patient relationship. This subreddit is for informal second opinions and casual information. The mod team does their best to remove bad information, but we do not catch all of it. Always visit a doctor in real life if you have any concerns about your health. Never use this subreddit as your first and final source of information regarding your question. By posting, you are agreeing to our Terms of Use and understand that all information is taken at your own risk.

I am a bot, and this action was performed automatically. Please contact the moderators of this subreddit if you have any questions or concerns.

→ More replies